Alert archive / Alabama / Wind Chill Advisories in 2015
Wind Chill Advisory 2, NWS Birmingham, AL
NWS Birmingham, AL issued this wind chill advisory at Feb 18, 2015, 3:17 AM CST for 16 counties in Alabama. It took effect at Feb 19, 2015, 12:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2015, 3:17 AM CST (09:17 UTC)
- In effect from
- Feb 19, 2015, 12:00 AM CST
- Expired
- Feb 19, 2015, 10:00 AM CST
- In force
- 10 hr
- Issued by
- NWS Birmingham, AL
Counties Blount County, AL, Calhoun County, AL, Cherokee County, AL, Clay County, AL, Cleburne County, AL, Etowah County, AL, Fayette County, AL, Jefferson County, AL, Lamar County, AL, Marion County, AL, Randolph County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 65 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 106 kt
- 0-1 km storm-relative helicity
- -159 m²/s²
- 0-3 km storm-relative helicity
- -89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
779 WWUS44 KBMX 180917 WSWBMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 317 AM CST WED FEB 18 2015 ...BITTERLY COLD TEMPERATURES EXPECTED ACROSS CENTRAL ALABAMA... ALZ011>015-017>021-024>029-190100- /O.NEW.KBMX.WC.Y.0002.150219T0600Z-150219T1600Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY- RANDOLPH- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...JASPER...ONEONTA...GADSDEN...ANNISTON...CENTRE... HEFLIN...BIRMINGHAM...HOOVER...PELHAM...ALABASTER...PELL CITY... MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE 317 AM CST WED FEB 18 2015 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A WIND CHILL ADVISORY. * TIMING...FROM MIDNIGHT TONIGHT TO 10 AM CST THURSDAY. * WIND CHILL VALUES...WILL RANGE FROM ZERO TO MINUS 4 DEGREES ALONG AND NORTH OF A LINE FROM WEDOWEE...TO ALABASTER...TO FAYETTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
1 follow-up statement
598 WWUS44 KBMX 182153 WSWBMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 353 PM CST WED FEB 18 2015 ...BITTERLY COLD TEMPERATURES EXPECTED ACROSS CENTRAL ALABAMA... ALZ011>015-017>021-024>029-191600- /O.CON.KBMX.WC.Y.0002.150219T0600Z-150219T1600Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY- RANDOLPH- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...JASPER...ONEONTA...GADSDEN...ANNISTON...CENTRE... HEFLIN...BIRMINGHAM...HOOVER...PELHAM...ALABASTER...PELL CITY... MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE 353 PM CST WED FEB 18 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST THURSDAY... * TIMING...FROM MIDNIGHT TONIGHT TO 10 AM CST THURSDAY. * WIND CHILL VALUES...WILL RANGE FROM ZERO TO MINUS 5 DEGREES ALONG AND NORTH OF A LINE FROM WEDOWEE...TO ALABASTER...TO FAYETTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind chill advisory went out at Feb 17, 11:30 PM CST, 3 hours 47 minutes earlier.
Area forecast discussion, Feb 17, 11:30 PM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1130 PM CST TUE FEB 17 2015 .UPDATE... AVIATION DISCUSSION. && .DISCUSSION... TEMPERATURES HAVE ALREADY FALLEN AS LOW AS SOME MODEL GUIDANCE SUGGESTED FOR OVERNIGHT LOWS. LIGHT WINDS REMAIN IN PLACE AND HAVE NUDGED DOWN THE FORECAST LOWS A COUPLE OF DEGREES FOR SOME SPOTS. AN UPSTREAM CLIPPER OVER MISSOURI AND ARKANSAS IS PRODUCING SNOW...BUT MOISTURE IS QUITE LIMITED. STILL EXPECTING THE BEST COMBINATION OF LIFT AND MOISTURE TO REMAIN TO OUR NORTH AND HAVE MADE NO CHANGES TO THE FORECAST FOR FLURRIES ACROSS THE NORTH AROUND DAYBREAK. 87/GRANTHAM && .AVIATION... 06Z TAF DISCUSSION. VFR CONDITIONS ARE EXPECTED OVER THE NEXT 24 HOURS. BKN DECK WILL CROSS THE AREA EARLY THIS MORNING...BUT CIGS SHOULD REMAIN ABOVE 3KFT. WINDS TONIGHT WILL BE LIGHT FROM THE NORTHWEST...INCREASING IN INTENSITY AFTER DAYBREAK. NORTHWEST WINDS WILL BE RATHER STRONG TOMORROW...WITH GUSTS UP TO 25-26KTS POSSIBLE. WINDS DO DIMINISH AROUND 19/00Z...TO 8-10KTS. 14 && .PREV DISCUSSION... /ISSUED 325 PM CST TUE FEB 17 2015/ A COLD DAY ACROSS CENTRAL ALABAMA WITH ALMOST EVERYONE STAYING BELOW 40S. SOME LOCATIONS IN THE SOUTHEAST TOPPED 40 LAST HOUR BUT A FEW LOCATIONS ARE STILL BELOW FREEZING IN THE FAR NORTH. THE COLD TREND CONTINUES THROUGH THE END OF THE WORK WEEK WITH ANOTHER ARCTIC BLAST COMING THROUGH TOMORROW. A SHORTWAVE WILL BRING SOME FLURRIES/SNOW SHOWERS TO THE NORTHERN THIRD OF THE AREA ON WEDNESDAY ON THE LEADING EDGE OF THE ARCTIC AIRMASS. RECORD TEMPERATURES WILL BE POSSIBLE THURSDAY MORNING DEPENDING ON WHERE THE SURFACE RIDGE SETTLES AND RECORD LOW MAXES WILL BE POSSIBLE THURSDAY AFTERNOON. WE TRANSITION INTO ANOTHER POTENTIAL WINTRY MIX ON FRIDAY AND FRIDAY EVENING. WITH FRIDAY MORNING TEMPERATURES IN THE MID TEENS TO LOWER 20S...THE RUSH WILL BE ON TO ERODE THE COLD AIR BEFORE THE MOISTURE GETS IN. THE GFS AND NAM ARE VERY BULLISH WITH THEIR QPF ACROSS THE NORTH FRIDAY. THOSE FORECAST SOUNDINGS INDICATE THERE COULD BE SOME PROBLEMS BUT CONFIDENCE REMAINS RATHER LOW AS WE AGAIN ARE ON THE EDGE OF TOO WARM AND JUST COLD ENOUGH. WILL PUT A LOW CONFIDENCE NUMBER IN THE HWO. WARMER AIR IS DEFINITELY FORECAST INTO THE WESTERN 2/3RDS OF THE CWA BY FRIDAY EVENING BUT WEDGE AFFECTS IN THE EAST MAY LINGER LONG ENOUGH THAT FREEZING RAIN WILL BE POSSIBLE IN A FEW AREAS THROUGH THE OVERNIGHT. THESE DETAILS WILL HAVE TO BE WORKED OUT AS WE GET CLOSER TO THE EVENT. TEMPERATURE WILL MODERATE THROUGH THE WEEKEND WITH A DECENT CHANCE OF RAIN/SHOWERS ACROSS THE NORTHERN HALF OF THE CWA AND LESSER CHANCES ACROSS THE SOUTH. RAIN/SHOWERS WILL MOST LIKELY PASS THROUGH THE ENTIRE CWA SUNDAY OR MONDAY ALONG THE LEADING EDGE OF ANOTHER COLD AIR MASS. 88 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 22 35 9 27 15 / 10 10 0 0 10 ANNISTON 24 40 11 29 16 / 10 10 0 0 10 BIRMINGHAM 23 41 12 31 18 / 10 10 0 0 10 TUSCALOOSA 26 43 17 35 21 / 10 0 0 0 10 CALERA 26 43 15 32 21 / 10 10 0 0 10 AUBURN 27 46 17 33 20 / 0 0 0 0 10 MONTGOMERY 28 48 20 37 22 / 0 0 0 0 10 TROY 26 50 21 38 22 / 0 0 0 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... HARD FREEZE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Feb 17, 3:17 PM CST, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 317 PM CST TUE FEB 17 2015 ALZ011>015-017>050-190030- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 317 PM CST TUE FEB 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THE OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN ARCTIC COLD FRONT WILL BLAST THROUGH THE REGION ON WEDNESDAY. GUSTY WINDS WILL ACCOMPANY THE FRONT WITH SUSTAINED WINDS 15 TO 25 MPH WITH A FEW GUSTS UP TO 30 MPH POSSIBLE. A COLD AND DRY AIR MASS WILL SETTLE OVER THE SOUTHEAST FOR MID WEEK. A HIGH FIRE DANGER WILL BE POSSIBLE FOR BOTH WEDNESDAY AND THURSDAY AFTERNOONS ACROSS CENTRAL ALABAMA. OUTDOOR BURNING IS DISCOURAGED. A VERY COLD AIR MASS WILL BE IN PLACE WEDNESDAY NIGHT INTO THURSDAY MORNING WITH READINGS FROM THE SINGLE DIGITS ACROSS THE FAR NORTH TO THE LOWER 20S ACROSS THE FAR SOUTHERN PORTIONS OF CENTRAL ALABAMA. A HARD FREEZE IS EXPECTED. MIDDLE TEENS WILL BE POSSIBLE AGAIN ON FRIDAY MORNING ACROSS THE NORTHEAST. A WINTRY MIX OF PRECIPITATION WITH SNOW...POSSIBLY CHANGING OVER TO FREEZING RAIN AND RAIN DURING THE DAY WILL BE POSSIBLE ACROSS THE NORTHERN HALF OF CENTRAL ALABAMA ON FRIDAY DURING THE DAY AND FOR THE NORTHEAST PORTIONS LATE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT MAY BE NEEDED ON FRIDAY. 08/MK
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 1:25 AM CST | Hard Freeze Warning | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 33 hr |
| Feb 18, 3:05 AM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 15 hr |
| Feb 18, 3:49 AM CST | Fire Weather Watch | BMX | Autauga, Barbour, Bibb, Bullock, Calhoun, Chambers and 28 more | 17 hr |
| Feb 18, 3:49 AM CST | Red Flag Warning | BMX | Autauga, Barbour, Bibb, Bullock, Calhoun, Chambers and 25 more | 9 hr |
Nearby
Wind Chill Advisories in Alabama, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.